Alert archive / Oregon / Wind Advisories in 2015
Wind Advisory 3, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Feb 1, 2015, 2:29 PM PST for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Feb 3, 2015, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2015, 2:29 PM PST (22:29 UTC)
- In effect from
- Feb 3, 2015, 10:00 AM PST
- Expired
- Feb 3, 2015, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
723 WWUS76 KMFR 012229 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 229 PM PST SUN FEB 1 2015 CAZ085-ORZ030-031-020630- /O.NEW.KMFR.WI.Y.0003.150203T1800Z-150204T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 229 PM PST SUN FEB 1 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. * WINDS: SOUTHWEST AT 20 TO 30 KTS WITH GUSTS TO 45 KTS. * TIMING: BEGINNING LATE TUESDAY MORNING AND PEAKING BY TUESDAY AFTERNOON. * LOCATIONS INCLUDE: ALONG HIGHWAY 31 BETWEEN SUMMER LAKE AND PAISLEY...THE WARNER MOUNTAINS AND OTHER HIGH TERRAIN OF THE EAST SIDE. * IMPACTS: STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. USE EXTRA CAUTION WHILE DRIVING IN THESE AREAS. && $$
7 follow-up statements
871 WWUS76 KMFR 020615 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1015 PM PST SUN FEB 1 2015 CAZ085-ORZ030-031-021415- /O.CON.KMFR.WI.Y.0003.150203T1800Z-150204T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1015 PM PST SUN FEB 1 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. * WINDS: SOUTHWEST AT 20 TO 30 KTS WITH GUSTS TO 45 KTS. * TIMING: BEGINNING LATE TUESDAY MORNING AND PEAKING BY TUESDAY AFTERNOON. * LOCATIONS INCLUDE: ALONG HIGHWAY 31 BETWEEN SUMMER LAKE AND PAISLEY...THE WARNER MOUNTAINS AND OTHER HIGH TERRAIN OF THE EAST SIDE. * IMPACTS: STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. USE EXTRA CAUTION WHILE DRIVING IN THESE AREAS. && $$ SVEN
821 WWUS76 KMFR 021145 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 345 AM PST MON FEB 2 2015 CAZ085-ORZ030-031-030000- /O.CON.KMFR.WI.Y.0003.150203T1800Z-150204T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 345 AM PST MON FEB 2 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. * WINDS: SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING: BEGINNING LATE TUESDAY MORNING AND PEAKING BY TUESDAY AFTERNOON. * LOCATIONS INCLUDE: ALONG HIGHWAY 31 BETWEEN SUMMER LAKE AND PAISLEY...THE WARNER MOUNTAINS AND OTHER HIGH TERRAIN OF THE EAST SIDE. * IMPACTS: STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. USE EXTRA CAUTION WHILE DRIVING IN THESE AREAS. && $$ SK
157 WWUS76 KMFR 022143 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 143 PM PST MON FEB 2 2015 CAZ085-ORZ030-031-031215- /O.CON.KMFR.WI.Y.0003.150203T1800Z-150204T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 143 PM PST MON FEB 2 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. * WINDS: SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING: BEGINNING LATE TUESDAY MORNING AND PEAKING BY TUESDAY AFTERNOON. * LOCATIONS INCLUDE: ALONG HIGHWAY 31 BETWEEN SUMMER LAKE AND PAISLEY...THE WARNER MOUNTAINS AND OTHER HIGH TERRAIN OF THE EAST SIDE. * IMPACTS: STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. USE EXTRA CAUTION WHILE DRIVING IN THESE AREAS. && $$
514 WWUS76 KMFR 031159 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 359 AM PST TUE FEB 3 2015 CAZ085-ORZ030-031-032000- /O.CON.KMFR.WI.Y.0003.150203T1800Z-150204T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 359 AM PST TUE FEB 3 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * WINDS: SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING: BEGINNING LATE THIS MORNING AND PEAKING THIS AFTERNOON. * LOCATIONS INCLUDE: ALONG HIGHWAY 31 BETWEEN SUMMER LAKE AND PAISLEY...THE WARNER MOUNTAINS AND OTHER HIGH TERRAIN OF THE EAST SIDE. * IMPACTS: STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. USE EXTRA CAUTION WHILE DRIVING IN THESE AREAS. && $$ SPILDE
440 WWUS76 KMFR 031940 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1140 AM PST TUE FEB 3 2015 CAZ085-ORZ030-031-040000- /O.CON.KMFR.WI.Y.0003.000000T0000Z-150204T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1140 AM PST TUE FEB 3 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING: PEAKING THIS AFTERNOON. * LOCATIONS INCLUDE: ALONG HIGHWAY 31 BETWEEN SUMMER LAKE AND PAISLEY...THE WARNER MOUNTAINS AND OTHER HIGH TERRAIN OF THE EAST SIDE. * IMPACTS: STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. USE EXTRA CAUTION WHILE DRIVING IN THESE AREAS. && $$
576 WWUS76 KMFR 032257 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 257 PM PST TUE FEB 3 2015 CAZ085-ORZ030-031-040700- /O.NEW.KMFR.WI.Y.0004.150205T0300Z-150205T1200Z/ /O.NEW.KMFR.HW.A.0002.150205T1200Z-150207T0600Z/ /O.CON.KMFR.WI.Y.0003.000000T0000Z-150204T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 257 PM PST TUE FEB 3 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 4 AM PST THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM WEDNESDAY TO 4 AM PST THURSDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TODAY: SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH. * LATER THIS WEEK: WINDS WILL INCREASE WEDNESDAY NIGHT...BECOMING SOUTHWEST AT 35 TO 40 MPH WITH GUSTS UP TO 50 MPH. WINDS WILL INCREASE FURTHER BY THURSDAY MORNING, POSSIBLY REACHING 45 TO 50 MPH WITH GUSTS UP TO 60 MPH WITHIN THE WATCH AREA. * TIMING: WINDS WILL INCREASE WEDNESDAY...REMAINING STRONG THROUGH THE WEEKEND. * LOCATIONS INCLUDE: SUMMER LAKE, PAISLEY, ALKALI LAKE, PORTIONS OF HIGHWAYS 395, 31, AND 140 IN OREGON, AND HIGHWAY 299 IN CALIFORNIA. * IMPACTS: STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. USE EXTRA CAUTION WHILE DRIVING IN THESE AREAS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ081-040700- /O.NEW.KMFR.WI.Y.0004.150204T1800Z-150205T0600Z/ /O.NEW.KMFR.HW.A.0002.150205T0600Z-150207T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 257 PM PST TUE FEB 3 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY EVENING. * WINDS: SOUTH AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WEDNESDAY AFTERNOON AND EVENING...LIKELY INCREASING TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH THURSDAY AND THURSDAY NIGHT. * TIMING: WINDS WILL INCREASE WEDNESDAY...REMAINING STRONG THROUGH THE WEEKEND. * LOCATIONS INCLUDE: WEED...PORTIONS OF INTERSTATE 5 AND HIGHWAY 97 WITHIN THE SHASTA VALLEY. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED...AND MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ021-022-040700- /O.NEW.KMFR.HW.A.0002.150205T0900Z-150207T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...PORT ORFORD...BROOKINGS...HARBOR... GOLD BEACH 257 PM PST TUE FEB 3 2015 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH SATURDAY MORNING. * WINDS: SOUTH 40 TO 45 MPH WITH GUSTS UP TO 60 MPH THURSDAY...WITH GUSTS UP TO 70 MPH POSSIBLE FRIDAY. * TIMING: WINDS WILL INCREASE WEDNESDAY...REMAINING STRONG THROUGH THE WEEKEND. * LOCATIONS INCLUDE: PORT ORFORD...BROOKINGS...HARBOR...GOLD BEACH...HUMBUG MOUNTAIN...CAPES AND HEADLANDS...AND PORTIONS OF US 101 ALONG THE SOUTHERN OREGON COAST. * IMPACTS: STRONG WINDS COULD RESULT IN DAMAGE TO ITEMS NOT PROPERLY SECURED. DRIVING COULD BECOME DIFFICULT...ESPECIALLY ALONG EXPOSED AREAS OF US 101. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
507 WWUS76 KMFR 040300 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 700 PM PST TUE FEB 3 2015 CAZ085-ORZ030-031-041100- /O.EXP.KMFR.WI.Y.0003.000000T0000Z-150204T0300Z/ /O.CON.KMFR.WI.Y.0004.150205T0300Z-150205T1200Z/ /O.CON.KMFR.HW.A.0002.150205T1200Z-150207T0600Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 700 PM PST TUE FEB 3 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM WEDNESDAY TO 4 AM PST THURSDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM WEDNESDAY TO 4 AM PST THURSDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY EVENING. * WINDS: INCREASING WEDNESDAY NIGHT...BECOMING SOUTHWEST AT 35 TO 40 MPH WITH GUSTS UP TO 50 MPH. WINDS WILL INCREASE FURTHER BY THURSDAY MORNING...POSSIBLY REACHING 45 TO 50 MPH WITH GUSTS UP TO 60 MPH WITHIN THE WATCH AREA. * TIMING: WINDS WILL INCREASE WEDNESDAY...REMAINING STRONG THROUGH THE WEEKEND. * LOCATIONS INCLUDE: SUMMER LAKE, PAISLEY, ALKALI LAKE, PORTIONS OF HIGHWAYS 395, 31, AND 140 IN OREGON, AND HIGHWAY 299 IN CALIFORNIA. * IMPACTS: STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. USE EXTRA CAUTION WHILE DRIVING IN THESE AREAS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ081-041100- /O.CON.KMFR.WI.Y.0004.150204T1800Z-150205T0600Z/ /O.CON.KMFR.HW.A.0002.150205T0600Z-150207T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 700 PM PST TUE FEB 3 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY EVENING. * WINDS: SOUTH AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WEDNESDAY AFTERNOON AND EVENING...LIKELY INCREASING TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH THURSDAY AND THURSDAY NIGHT. * TIMING: WINDS WILL INCREASE WEDNESDAY...REMAINING STRONG THROUGH THE WEEKEND. * LOCATIONS INCLUDE: WEED. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED...AND MAY MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. USE EXTRA CAUTION WHILE DRIVING IN THESE AREAS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ021-022-041100- /O.CON.KMFR.HW.A.0002.150205T0900Z-150207T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...PORT ORFORD...BROOKINGS...HARBOR... GOLD BEACH 700 PM PST TUE FEB 3 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH SATURDAY MORNING. * WINDS: SOUTH 40 TO 45 MPH WITH GUSTS UP TO 60 MPH THURSDAY... WITH GUSTS UP TO 70 MPH POSSIBLE FRIDAY. * TIMING: WINDS WILL INCREASE WEDNESDAY...REMAINING STRONG THROUGH THE WEEKEND. * LOCATIONS INCLUDE: PORT ORFORD...BROOKINGS...HARBOR...GOLD BEACH. * IMPACTS: STRONG WINDS COULD RESULT IN DAMAGE TO ITEMS NOT PROPERLY SECURED. DRIVING COULD BECOME DIFFICULT...ESPECIALLY ALONG EXPOSED AREAS OF US 101. POWER OUTAGES ARE POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 1, 8:39 AM PST, 5 hours 50 minutes earlier.
Area forecast discussion, Feb 1, 8:39 AM PST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
839 AM PST SUN FEB 1 2015
.DISCUSSION...BUMPED UP POPS THIS MORNING PARTICULARLY FOR THE
MEDFORD AREA AND ALSO REMOVED FOG WORDING FOR THE WEST SIDE
VALLEYS. NO OTHER UPDATES WERE MADE AS THE GOING FORECAST LOOKS
ON TRACK. RADAR SHOWS SOME SHOWERS MOVING THROUGH THE AREA WITH A
FEW SITES MEASURING A COUPLE HUNDRETHS AT BEST. THE 01/12Z KMFR
SOUNDING SHOWS A FAIRLY DRY SUB-CLOUD LAYER HOWEVER, PRECIPITATION
HAS MADE IT TO THE GROUND HERE AT THE KMFR AIRPORT. SUSPECT THAT
WHAT IS FALLING IS MAKING IT TO THE GROUND ALBEIT VERY LIGHT.
PRECIPITATION CHANCES AND TOTALS WILL INCREASE AS THE DAY
PROGRESSES. FOR MORE DETAILS SEE THE PREVIOUS DISCUSSION BELOW.
MND
&&
.AVIATION...BASED ON THE 01/12Z TAF CYCLE...MAINLY VFR CONDITIONS
ARE EXPECTED THIS MORNING WITH ISOLATED MVFR VISIBILITIES IN PATCHY
FOG FOR INLAND WEST SIDE VALLEYS THROUGH 16Z. THEN AN INCOMING WEAK
FRONTAL SYSTEM WILL BRING SHOWERS AND SOME WEST SIDE MVFR CIGS
THROUGH THE DAY, MAINLY COAST AND UMPQUA BASIN. ALSO EXPECT PARTIAL
TERRAIN OBSCURATIONS CASCADES WEST TODAY. THEN THIS EVENING AND
TONIGHT, MVFR CIGS ARE EXPECTED TO BECOME MORE WIDESPREAD AS AREAS
OF RAIN CONTINUE OVER THE AREA. ALSO EXPECT WIDESPREAD MOUNTAIN
OBSCURATIONS TO DEVELOP THIS EVENING INTO TONIGHT. /CC
&&
.MARINE...UPDATED 815 AM PST SUNDAY, FEBRUARY 1, 2015...LIGHT SOUTH
WINDS AND PERIODS OF RAIN ARE EXPECTED TODAY AS A WEAK FRONT PUSHES
IN FROM THE WEST. MODERATE WEST SWELL WILL BUILD AS A SOMEWHAT
STRONGER FRONT APPROACHES THE COASTAL WATERS TONIGHT, THEN GUSTY
SOUTH WINDS AND STEEP SEAS ARE LIKELY AS THIS FRONT PASSES ON
MONDAY. UNSETTLED CONDITIONS WILL THEN CONTINUE THROUGH MIDWEEK,
WITH A STRONG STORM SYSTEM POSSIBLY RESULTING IN AND EXTENDED PERIOD
OF GALES THURSDAY AND FRIDAY. MODEL GUIDANCE CONTINUES TO SHOW THE
POTENTIAL FOR SEAS OF 15 TO 20 FT DEVELOPING LATE THURSDAY INTO
FRIDAY DUE TO WIND SEAS AND FRESH SOUTH TO SOUTHWEST SWELL.
-CC/BPN
&&
.PREV DISCUSSION... /ISSUED 339 AM PST SUN FEB 1 2015/
DISCUSSION...TODAY REPRESENTS A TRANSITION DAY TOWARDS AN ACTIVE
WEATHER PATTERN AFTER WEEKS OF GENERALLY STAGNANT WEATHER. A WEAK
FRONTAL SYSTEM WILL MOVE THROUGH THE AREA TODAY...BRINGING
GENERALLY LIGHT RAIN TO THE AREA...FOCUSED ALONG AND NORTH OF THE
UMPQUA DIVIDE AND WEST OF THE CASCADES. THIS FRONT WILL MIX UP THE
ATMOSPHERE JUST ENOUGH TO END THE AIR STAGNATION ADVISORIES BY
THIS AFTERNOON. A SECOND...MORE POTENT COLD FRONTAL BOUNDARY WILL
BRING AN INCH OF RAIN TO THE CURRY COUNTY COAST...A QUARTER INCH
TO MOST WEST SIDE VALLEYS...AND A TENTH OF AN INCH OF RAIN TO THE
EAST SIDE. THESE PRECIPITATION AMOUNTS FROM SUNDAY NIGHT THROUGH
MONDAY NIGHT WILL BE VIRTUALLY ALL RAIN...WITH SNOW LEVELS AT 7500
FEET AND HIGHER. ADDITIONALLY...WINDS WILL BECOME
GUSTY...ESPECIALLY EAST OF THE CASCADES MONDAY AFTERNOON WITH
700MB FLOW REACHING 50KT FROM THE WEST ON BOTH THE NAM AND GFS
MODELS.
THIS BOUNDARY WILL STALL MONDAY NIGHT OVER NORTHERN CALIFORNIA...AND
THEN GET RE-ENERGIZED AS ANOTHER SHOT OF SIGNIFICANT MOISTURE
ARRIVES TUESDAY MORNING...WAVING NORTH AND BRINGING MODERATE TO
HEAVY RAIN TO THE COAST AND HIGHER TERRAIN WEST OF THE CASCADES.
WE HAVE FAVORED THE HEAVIER RAIN SOLUTIONS OF THE NAM AND GFS FOR
THIS PERIOD...THOUGH HAVE TEMPERED THEM A LITTLE BY BLENDING SOME
OF THE DRIER ECMWF SOLUTION. WINDS WILL ALSO BE SIGNIFICANT WITH
THIS SYSTEM...WITH 700MB WINDS PEAKING AT 55KT PER THE GFS...SO
EAST SIDE WINDS WILL BECOME VERY GUSTY AND WOULD NOT BE SURPRISED
IF ADVISORY CRITERIA ARE MET...OR MORE. RIDGING BUILDS OVERHEAD
WEDNESDAY...AND THIS SHOULD BE THE DRIEST DAY OF THE WEEK.
TEMPERATURES COULD GET UNSEASONABLY WARM IN VALLEYS IF FOG DOES
NOT DEVELOP...AND DENSE FOG LOOKS UNLIKELY GIVEN THAT STRONG
INVERSIONS REALLY WON'T HAVE TIME TO SET UP BEHIND THE FRONT.
THURSDAY INTO FRIDAY HAS THE POTENTIAL OF BEING A HEAVY RAIN AND
STRONG WIND EVENT. GEFS-BASED TOOLS THAT HELP GAUGE HOW SIGNIFICANT
A RAIN EVENT WILL BE ARE SHOWING GOOD POTENTIAL FOR A ONCE-IN-TEN-
YEAR TYPE EVENT FOR THE COAST IN TERMS OF RAINFALL. RIVERS ARE
CURRENTLY WELL BELOW NORMAL IN TERMS OF STREAMFLOW...SO ANTECEDENT
CONDITIONS DO NOT FAVOR FLOODING...BUT DO BELIEVE THERE IS STILL
SOME POTENTIAL FOR COASTAL RIVER OR STREAM FLOODING IF THE VERY WET
GFS SOLUTION VERIFIES. CERTAINLY THERE WILL BE MARINE IMPACTS WITH
GALES AND POSSIBLY STORM FORCE WINDS OVER THE WATERS THURSDAY
INTO FRIDAY...AND GUSTY WINDS WILL IMPACT THE COAST...HIGH
TERRAIN...SHASTA VALLEY...AND EAST SIDE DURING THE SAME TIME FRAME.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR
ORZ023-024-026-616-620-622.
AIR STAGNATION ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR
ORZ029>031-623>625.
CA...NONE.
PACIFIC COASTAL WATERS...NONE.
MND/NSK/CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:15 PM PST | Small Craft Advisory for Winds | MFR | 19 hr | |
| Feb 1, 3:15 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 25 hr |
Nearby
Wind Advisories in Oregon, 2015Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.